Alert archive / Wisconsin / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this red flag warning at May 6, 2007, 4:07 AM CDT for 5 counties in Wisconsin; Cook County, Lake County, Saint Louis County, Minnesota. It took effect at May 6, 2007, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 4:07 AM CDT (09:07 UTC)
- In effect from
- May 6, 2007, 10:00 AM CDT
- Expired
- May 6, 2007, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Cook County, MN, Lake County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Iron County, WI, Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 92 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDLH 060907 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 407 AM CDT SUN MAY 6 2007 ...LOW HUMIDITIES...STRONG AND GUSTY WINDS AND WARM TEMPERATURES WILL CAUSE VERY HIGH FIRE DANGER ACROSS THE MINNESOTA ARROWHEAD AND ALSO THE GOGEBIC RANGE AND PRICE COUNTY WISCONSIN TODAY... .HIGH PRESSURE OVER THE SOUTHERN HUDSON BAY AND DEEPEINING LOW PRESSURE OVER THE WESTERN DAKOTAS WILL CAUSE STRONG AND GUSTY WINDS TO CONTINUE ACROSS THE ENTIRE AREA. VERY DRY AIR FROM THE HIGH WILL SPREAD WESTWARD INTO THE MINNESOTA ARROWHEAD AND INTO AND SOUTH OF THE GOGEBIC RANGE OF NORTHWEST WISCONSIN...GREATLY INCREASING FIRE DANGER THERE. MEANWHILE...RAIN AND THUNDERSTORMS ASSOCIATED WITH THE LOW WILL REMAIN WEST OF THE HIGH FIRE DANGER AREAS THROUGH THIS EVENING. TEMPERATURES WILL REMAIN WARM...FURTHER INTENSIFYING THE FIRE DANGER. RAIN SHOULD SPREAD INTO BOTH AREAS...MITIGATING THE FIRE DANGER LATE TONIGHT OR EARLY MONDAY. MNZ012-061715- /O.UPG.KDLH.FW.A.0003.070506T1500Z-070507T0100Z/ /O.NEW.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/ NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE- 407 AM CDT SUN MAY 6 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COMBINATION OF CONDITIONS WILL RESULT IN EXTREMELY HIGH FIRE DANGER ACROSS INLAND AREAS OF THE MINNESOTA ARROWHEAD TODAY AND THIS EVENING. TEMPERATURES WILL WARM TO THE UPPER 60S AS RELATIVE HUMIDITIES DIVE INTO THE LOW TO MID TEENS. STRONG SOUTHEAST WINDS TO 25 MPH WITH GUSTS TO 35 TO 40 MPH WILL GREATLY EXACERBATE THE FIRE DANGER ACROSS THAT AREA TODAY. RAIN SHOULD SPREAD INTO THE AREA...MITIGATING THE FIRE DANGER LATE TONIGHT OR EARLY MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WIZ003-004-009-061715- /O.UPG.KDLH.FW.A.0003.070506T1500Z-070507T0100Z/ /O.NEW.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/ ASHLAND-IRON-PRICE- 407 AM CDT SUN MAY 6 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COMBINATION OF CONDITIONS WILL RESULT IN EXTREMELY HIGH FIRE DANGER ACROSS THE GOGEBIC RANGE AND SOUTHWARD ACROSS THE PRICE COUNTY AREAS OF NORTHWEST WISCONSIN TODAY AND THIS EVENING. TEMPERATURES WILL WARM TO THE MID 70SS AS RELATIVE HUMIDITIES DIVE AS LOW AS 10 PERCENT TO THE LOW TEENS. STRONG SOUTHEAST WINDS TO 25 MPH WITH GUSTS TO 35 TO 40 MPH WILL GREATLY EXACERBATE THE FIRE DANGER ACROSS THAT AREA TODAY. RAIN SHOULD SPREAD INTO THE AREA...MITIGATING THE FIRE DANGER LATE TONIGHT OR EARLY MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ EOM
4 follow-up statements
000 WWUS83 KDLH 061501 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 1001 AM CDT SUN MAY 6 2007 ...LOW HUMIDITIES...STRONG AND GUSTY WINDS AND WARM TEMPERATURES WILL CAUSE VERY HIGH FIRE DANGER ACROSS THE MINNESOTA ARROWHEAD...PARTS OF THE IRON RANGE...AND ACROSS PARTS OF NORTHWEST WISCONSIN... .HIGH PRESSURE OVER THE SOUTHERN HUDSON BAY AND DEEPENING LOW PRESSURE OVER THE WESTERN DAKOTAS WILL CAUSE STRONG AND GUSTY WINDS TO CONTINUE ACROSS THE ENTIRE AREA. VERY DRY AIR FROM THE HIGH WILL SPREAD WESTWARD INTO THE MINNESOTA ARROWHEAD...IRON RANGE...AND INTO NORTHWEST WISCONSIN...GREATLY INCREASING FIRE DANGER THERE. HUMIDITIES SHOULD INCREASE MONDAY. MNZ011-019-062200- /O.EXA.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/ NORTHERN ST. LOUIS SUPERIOR NF NW- CENTRAL ST. LOUIS SUPERIOR NF SW- 1001 AM CDT SUN MAY 6 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...STRONG SOUTHEAST WINDS WITH GUSTS NEAR 30 MPH...AND HUMIDITIES FROM 15 TO 25 PERCENT CAN BE EXPECTED TODAY INTO EARLY EVENING. THE LOWEST HUMIDITIES WILL BE ACROSS EASTERN PARTS OF SAINT LOUIS COUNTY. EXPECT HIGHS TODAY FROM 66 TO 72. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WIZ002-008-062200- /O.EXA.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/ BAYFIELD-SAWYER- 1001 AM CDT SUN MAY 6 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...HUMIDITIES OF 15 TO 20 PERCENT...GUSTY WINDS NEAR 20 MPH WITH GUSTS AROUND 35 MPH AT TIMES...AND TEMPERATURES FROM 67 TO 72 WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MNZ012-062200- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE- 1001 AM CDT SUN MAY 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...HUMIDITIES OF 10 TO 18 PERCENT...GUSTY WINDS NEAR 20 MPH WITH GUSTS AROUND 35 MPH AT TIMES...AND TEMPERATURES FROM 67 TO 72 WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WIZ003-004-009-062200- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ ASHLAND-IRON-PRICE- 1001 AM CDT SUN MAY 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...HUMIDITIES OF 10 TO 18 PERCENT...GUSTY WINDS NEAR 20 MPH WITH GUSTS OF 35 TO 40 MPH AT TIMES...AND TEMPERATURES FROM 67 TO 72 WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MELDE
000 WWUS83 KDLH 061823 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 123 PM CDT SUN MAY 6 2007 ...LOW HUMIDITIES...STRONG AND GUSTY WINDS AND WARM TEMPERATURES WILL CAUSE VERY HIGH FIRE DANGER ACROSS THE MINNESOTA ARROWHEAD... PARTS OF THE IRON RANGE...AND ACROSS PARTS OF NORTHWEST WISCONSIN... .HIGH PRESSURE OVER THE SOUTHERN HUDSON BAY AND DEEPENING LOW PRESSURE OVER THE WESTERN DAKOTAS WILL CAUSE STRONG AND GUSTY WINDS TO CONTINUE ACROSS THE ENTIRE AREA. VERY DRY AIR FROM THE HIGH WILL SPREAD WESTWARD INTO THE MINNESOTA ARROWHEAD...IRON RANGE...AND INTO NORTHWEST WISCONSIN...GREATLY INCREASING FIRE DANGER THERE. HUMIDITIES SHOULD INCREASE MONDAY. MNZ011-012-019-062200- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ NORTHERN ST. LOUIS SUPERIOR NF NW- NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE- CENTRAL ST. LOUIS SUPERIOR NF SW- 123 PM CDT SUN MAY 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...STRONG SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 30 MPH...AND HUMIDITIES FROM 15 TO 25 PERCENT CAN BE EXPECTED THIS AFTERNOON INTO EARLY EVENING. THE LOWEST HUMIDITIES WILL BE ACROSS EASTERN PARTS OF SAINT LOUIS COUNTY...INCLUDING THE ELY AREA. EXPECT HIGHS TODAY FROM 65 TO 70. WINDS WILL BE LIGHTER...GENERALLY SOUTHEAST 12 TO 17 MPH...WITH GUSTS NEAR 25 MPH...ACROSS COOK COUNTY. WINDS SHOULD INCREASE SOME THERE BY LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WIZ002>004-008-009-062200- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ BAYFIELD-ASHLAND-IRON-SAWYER-PRICE- 123 PM CDT SUN MAY 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...HUMIDITIES OF 15 TO 20 PERCENT...GUSTY WINDS 15 TO 22 MPH WITH GUSTS OF 30 TO 35 MPH AT TIMES...AND TEMPERATURES FROM 67 TO 72 WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY THIS EVENING ACROSS BAYFIELD...ASHLAND...IRON...SAWYER AND PRICE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MELDE
000 WWUS83 KDLH 062049 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 349 PM CDT SUN MAY 6 2007 ...DRY FUELS...LOW HUMIDITIES ALONG WITH STRONG AND GUSTY WINDS WILL CAUSE VERY HIGH FIRE DANGER ACROSS THE MINNESOTA ARROWHEAD...PARTS OF THE IRON RANGE...AND ACROSS PARTS OF NORTHWEST WISCONSIN INTO EARLY EVENING... .THE CENTER OF HIGH PRESSURE WILL BE MOVING INTO NEW YORK THIS EVENING...AS WEAKENING LOW PRESSURE TRACKS FROM CENTRAL NORTH DAKOTA TOWARD WESTERN MINNESOTA. DRY AIR OUT OF THE HIGH WILL CONTINUE ACROSS THE IRON RANGE...ARROWHEAD...AND INTO NORTHWEST WISCONSIN. WINDS WILL WEAKEN OVERNIGHT...AND HUMIDITIES WILL GRADUALLY INCREASE. MNZ011-012-019-070100- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ NORTHERN ST. LOUIS SUPERIOR NF NW- NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE- CENTRAL ST. LOUIS SUPERIOR NF SW- 349 PM CDT SUN MAY 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...STRONG SOUTHEAST WINDS SUSTAINED AT 15 TO 22 MPH WITH GUSTS AROUND 35 MPH...AND HUMIDITIES FROM 15 TO 25 PERCENT CAN BE EXPECTED LATE THIS AFTERNOON INTO EARLY EVENING. THE LOWEST HUMIDITIES WILL BE ACROSS EASTERN PARTS OF SAINT LOUIS COUNTY...INCLUDING THE ELY AREA. WINDS WILL BE LIGHTER...GENERALLY SOUTHEAST 12 TO 17 MPH...WITH GUSTS NEAR 25 MPH...ACROSS COOK COUNTY. WINDS WILL DIMINISH AFTER SUNSET...AND HUMIDITIES WILL GRADUALLY CLIMB OVERNIGHT. THERE IS A CHANCE FOR SHOWERS OR A THUNDERSTORM TONIGHT...BUT SIGNIFICANT RAINFALL IS NOT EXPECTED. THE ARROWHEAD MAY ONLY SEE A FEW HUNDREDTHS TO A TENTH OF AN INCH TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WIZ002>004-008-009-070100- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ BAYFIELD-ASHLAND-IRON-SAWYER-PRICE- 349 PM CDT SUN MAY 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. DRY FUELS...HUMIDITIES OF 13 TO 20 PERCENT...GUSTY WINDS 15 TO 22 MPH WITH GUSTS OF 30 TO 35 MPH AT TIMES...AND TEMPERATURES FROM 65 TO 71 WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS LATE THIS AFTERNOON AND EARLY EVENING ACROSS BAYFIELD...ASHLAND...IRON...SAWYER AND PRICE COUNTIES. HUMIDITIES WERE STARTING TO INCREASE OVER WESTERN SAWYER COUNTY THIS AFTERNOON...AND THAT TREND SHOULD CONTINUE EAST OVERNIGHT. THE WINDS WILL START TO DECREASE AND BECOME LESS GUSTY AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MELDE
000 WWUS83 KDLH 070155 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 800 PM CDT SUN MAY 6 2007 ...FIRE DANGER IS DECREASING ACROSS NORTHEASTERN MINNESOTA AND NORTHWEST WISCONSIN... .FIRE DANGER HAS DECREASED BELOW CRITICAL LEVELS THIS EVENING. WITH THE APPROACH OF BOTH NIGHTFALL AND A TROUGH...TEMPERATURES ARE DECREASING AND RELATIVE HUMIDITIES ARE RISING. WINDS ARE ALSO DECREASING. THE EXPECTED ONSET OF RAIN WILL FURTHER DECREASE FIRE DANGER ACROSS THE AREA LATE TONIGHT AND MONDAY. MNZ011-012-019-070300- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ NORTHERN ST. LOUIS SUPERIOR NF NW- NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE- CENTRAL ST. LOUIS SUPERIOR NF SW- 800 PM CDT SUN MAY 6 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG WARNING. FIRE DANGER LEVELS HAVE DECREASED WITH THE ONSET OF COOLER EVENING TEMPERATURES ACROSS THE MINNESOTA ARROWHEAD. FALLING TEMPERATURES ASSOCIATED WITH NIGHTFALL...INCREASING RELATIVE HUMITIES ASSOCIATED WITH AN APPROACHING TROUGH HAS REDUCED FIRE DANGER LEVELS BELOW CRITICAL LEVELS. THE EXPECTED ONSET OF RAIN WILL REDUCE FIRE DANGER EVEN FURTHER LATER TONIGHT AND MONDAY. $$ WIZ002>004-008-009-070300- /O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/ BAYFIELD-ASHLAND-IRON-SAWYER-PRICE- 800 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG WARNING. FIRE DANGER LEVELS HAVE DECREASED WITH THE ONSET OF COOLER EVENING TEMPERATURES ACROSS ALL OF NORTHWESTERN WISCONSIN. FALLING TEMPERATURES ASSOCIATED WITH NIGHTFALL...INCREASING RELATIVE HUMITIES ASSOCIATED WITH AN APPROACHING TROUGH HAS REDUCED FIRE DANGER LEVELS BELOW CRITICAL LEVELS. THE EXPECTED ONSET OF RAIN WILL REDUCE FIRE DANGER EVEN FURTHER LATER TONIGHT AND MONDAY. $$ EOM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 6, 3:52 AM CDT, 15 minutes earlier.
Area forecast discussion, May 6, 3:52 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
352 AM CDT SUN MAY 6 2007
.DISCUSSION...
A HUDSON BAY HIGH IS SINKING SOUTH...WITH CONTINUED STRONG DRY
ADVECTION ALONG SOUTHERN AND WESTERN SIDE OF IT AND INTO OUR AREA.
A DEEP TROUGH FROM THE WESTERN DAKOTAS SOUTHWARD TO THE SOUTHERN
PLAINS IS ADVECTING ABNDT MSTR INTO THE RED RIVER VALLEY. THE DRY
ADVECTION ASSOCD WITH THE HIGH HAS ESTABD A SHARP DRY LINE THROUGH
CENTRAL MN...WITH RAIN SPREADING IN WEST OF IT. THE EASTERN EDGE
OF RAIN IS BEING ERODED...AND IS ONLY APT TO BEGIN EDGING EAST
LATE TONIGHT OR MONDAY. WE ANCPT THE RAIN WILL REACH MOST OF THE
ARROWHEAD AND INTO THE GOGEBIC RANGE LATE TONIGHT AND REMAIN THERE
MONDAY. A STRONG ONSHORE FLOW AHEAD OF THE TROUGH SHOULD WEAKEN
AND BECOME OFFSHORE AS THE TROUGH CROSSES OUR AREA MONDAY. WITH A
CONTINUED DRY OFFSHORE FLOW...TEMPERATURES SHOULD REACH 25C ACROSS
MOST OF THE AREA TUESDAY. HIGH WILL DEVELOP OVER LAKE SUPERIOR AND
RETURN THE AREA TO A WEAK ONSHORE FLOW...WITH 25C WELL INLAND
WEDNESDAY. THESE WARM TEMPERATURES SHOULD MIGRATE TOWARD THE COAST
AND INTO THE DULUTH AREA THURSDAY. A FRONT FROM THE NORTH WILL
HERALD THE APPROACH OF ANOTHER HUDSON BAY HIGH WITH AN ACPYG
STRONG ONSHORE FLOW FRIDAY THROUGH THE COMING WEEKEND.
&&
.FIRE WEATHER...
A RED FLAG WARNING IS GOING TO BE ISSUED FOR THE INLAND ARROWHEAD...
THE GOGEBIC RANGE...AND AREAS SOUTH OF THIS RANGE FOR TODAY AND
THIS EVENING. EASTWARD SPREADING OF THE RAIN HAS HALTED...AND AN
MCC OVER IOWA IS BLOCKING THE FURTHER SPREAD OF MOISTURE EASTWARD.
IN THE WARNING AREAS...RELATIVE HUMIDITIES WILL FALL TO THE LOWER
TEENS AS SOUTHEAST WINDS REACH 25 MPH AND OCCASIONALLY GUST TO 35
TO 40 MPH. TEMPERATURES WILL REACH THE UPPER 60S ACROSS THE INLAND
ARROWHEAD AND THE MID 70S ACROSS THE WISCONSIN WARNING AREA. THIS
COMBINATION OF CONDITIONS WILL LEAD TO EXTREME FIRE DANGER LEVELS.
&&
POINT TEMPS/POPS...
DLH 60 46 68 47 / 10 40 50 10
INL 65 44 68 44 / 40 70 50 10
BRD 65 50 70 48 / 60 70 50 10
HYR 73 47 73 51 / 10 30 50 30
ASX 69 47 71 49 / 10 20 50 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR NORTHERN COOK/NORTHERN LAKE.
WI...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR ASHLAND-IRON-PRICE.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR LSZ121-
LSZ140-LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147-
LSZ148.
EOMHazardous weather outlook, May 5, 3:41 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 341 PM CDT SAT MAY 5 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-061030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 341 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT ACROSS MUCH OF THE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR DUE TO STRONG WINDS. PLEASE SEE THE LATEST NEARSHORE MARINE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR PRICE...ASHLAND...AND IRON COUNTIES IN NORTHWEST WISCONSIN...DUE TO EXPECTED LOW RELATIVE HUMIDITIES...STRONG WINDS...WARM TEMPERATURES...AND DRY FUELS. PLEASE SEE THE LATEST FIRE WEATHER FORECAST FOR FURTHER DETAILS. THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THIS AFTERNOON OR TONIGHT. LILES
Nearby
Red Flag Warnings in Wisconsin, 2007Red Flag Warnings in Minnesota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.